MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A DE C.V. BD MAXZERO PRESSURE RATED EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A DE C.V. BD MAXZERO PRESSURE RATED EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ5303
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd maxzero pressure rated extension set had flow issues.The following information was provided by the initial reporter, translated from japanese to english: backflow.When i was using the max extension tube to lock saline, i suddenly noticed backflow.
 
Additional Manufacturer Narrative
H3: if a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Please confirm how the fault was identified? disconnected the line and lock it with saline.Upon checking a few hours, several hours later, blood backflow was confirmed.Please confirm if the line was primed when the reflux occurred? yes, it occurred following the priming.Please confirm the infusion set-up ¿ gravity or pump, height of infusion line, entry point to patient, infusion rate and pressure, infusion line set-up (other extensions or accessories) etc? performed a normal infusion and then performed a saline lock.Please confirm the make and model of the connecting product(s)? terumo corporation.Please confirm if there is any visible damage on the set ¿ such as cracks, flashes or deformation of the piston? no damages or abnormalities found in the sample.Was there any patient harm? no problems.
 
Additional Manufacturer Narrative
Additional information in section b.Investigation result: one mz5303 sample was received without packaging for investigation.The sample was received connected to a catheter and it was completely full of congealed blood.The customer did not provide any lot information but "it was reported that max extension tube during saline lock, customer noticed blood backflow." additional information noted that the connecting product was from terumo.The catheter was completed block from the congealed blood so it was not possible to test it.The returned sample was then subjected to pressure testing in order to identify any potential source which may have contributed to the backflow; however, no leakage was observed from the infusion set throughout testing.The details of this feedback were forwarded to the manufacturing site for investigation.In this instance, a definitive root cause could not be identified as testing of the returned samples did not identify any product defects or quality deviation that could have contributed to the customer¿s experience.In this instance a lot number was not available and therefore it is not possible to perform a review of the production documentation for this particular product.Although it was not possible to determine a definitive root cause for the customer's experience, the quality team at the manufacturing site has been informed of this complaint in order to be aware of the reported failure mode during future production of this product.Please note the maxzero is not a back check valve and under certain circumstances it is possible for blood to back flow into the maxzero; such a phenomenon can occur if the patient has high blood pressure.As stated in the directions for use "flush the maxzero after each use with normal saline or in accordance with facility protocol." and "failure to properly prime the device can result in reflux".A review of the customer feedback database indicates that this is an isolated feedback with no further reports of this nature against the mz5303 product in the past 12 months.

Brand Name
BD MAXZERO PRESSURE RATED EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX  22250
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22969106
Report Number9616066-2025-02662
Device Sequence Number13049347
Product Code FPA
UDI-Device Identifier10885403230561
UDI-Public(01)10885403230561
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ5303
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown